Brain and optic chiasmal herniations into sella after cabergoline therapy of giant prolactinoma
- 220 Downloads
Optic chiasmal herniation following dopamine agonist therapy is a rare complication in patients with giant prolactinomas. But there are a few case reports of brain and chiasmal herniation following medical therapy in such cases. We report a young man who developed secondary visual loss and seizures after 6 months of medical treatment with cabergoline for giant prolactinoma. Magnetic resonance imaging of hypothalamic pituitary region revealed optic chiasmal and frontal lobe herniation into sella. There was marginal improvement in his vision after cabergoline dose reduction. The present case report highlights frontal lobe herniation in conjunction with optic chiasmal herniation as a very rare complication of medical therapy of giant prolactinoma. Different treatment options of this condition are being discussed.
KeywordsBrain herniation Optic chiasmal herniation Frontal lobe herniation Cabergoline therapy Dopamine agonist Giant prolactinoma
- 10.Kubo S, Hasegawa H, Inui T, Tominagas S, Yoshimine T (2005) Endonasal endoscopic transsphenoidal chiasmapexy with silicone plates for empty sella syndrome: technical note. Neurol Med Chir (Tokyo) 45(9):491Google Scholar